Seroquel for anxiety, depression, insomnia - link to high blood sugar?

Posted by anniegk @anniegk, Jul 25, 2017

How many people have developed high blood sugar while taking seroquel?

Interested in more discussions like this? Go to the Depression & Anxiety group.

I just come by this group and decided to join. Hopefully, i wont feel so alone. This is actually one of my post. So glad to find a group like this.

REPLY

Hello @anniegk I am Scott and it is nice to e-meet you here! My wife was on Seroquel for several years. The last three at quite a high dosage, but she never had any trouble with elevated blood sugar.

I am not any kind of medical professional, but it does seem to be that medications can interact with a person’s blood chemistry in different ways from person to person.

Sorry I don’t have more information than that, but will be happy to answer any other questions you might have. I can add the Seroquel did a great job for my wife.

Peace & Strength

REPLY

Thank you Scott. I have been on it for 2 1/2 months 300 mgs xr each night along with buspirone They gave it to me because of anxiety and depression and insomnia Iam still on Mirtazapine 45 mgs 1x a day too. I really feel bombed out all day until night time. The other drugs were added because the Mirtazapine was no longer doing the job.

REPLY

My usually LOW sugar went up just from low dose seroquel for insomnia. Also causes amotivation (lack of ambition).

REPLY

YES! I have had real problems with a very low dose. Many resources explain that quetiapine changes metabolism, appetite, fat & sugar processing. I Googled addiction resource seroquel weight gain
There are many concerns (including from my pharmacist) about Drs over prescribing it in low doses for insomnia, falsely claiming no side effects. Beware.

REPLY

Hi @konahealthy and welcome to Mayo Clinic Connect. Did you find Connect because you were looking at Seroquel side effects?

Yes, it definitely has addictive qualities like a lot of other prescription medicines that are prescribed for sleep.

How high did your blood sugar spike to and can you share what dose your are currently taking?

REPLY
@anniegk

Thank you Scott. I have been on it for 2 1/2 months 300 mgs xr each night along with buspirone They gave it to me because of anxiety and depression and insomnia Iam still on Mirtazapine 45 mgs 1x a day too. I really feel bombed out all day until night time. The other drugs were added because the Mirtazapine was no longer doing the job.

Jump to this post

hi they have me on Seraquel XR100mg 3 times a day Seraquel IR 100mg once at night, Mirtazapine 90mg at night and effexor 37.5 mg in morning , not helping depression at all and the seraquel makes me hungry and my sleep is going downhill since they added the effexor 5 weeks ago

REPLY

I have experienced really high and really low blood sugar after starting Carbamzepine at 200mg twice a day but I take it all at night because it makes me so sleepy.

REPLY
Please sign in or register to post a reply.
  Request Appointment